MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G18373
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number: k122796.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a procedure intended to improve blood flow to a non-healing ulcer on the foot for debridement, the distal radiopaque marker separated from a cxi support catheter.The complaint device was reportedly advanced over another manufacturer's 0.014 inch wire guide.The wire was removed in order to inject contrast.When the user attempted to reinsert the wire into the catheter, it would not go through the distal radiopaque marker and the marker was noted to be separated from the catheter.Attempts were made to use the wire guide and a snare to retrieve the separated portion device, reportedly for over two hours; however, this was unsuccessful.The user gained access in the pedal artery, proximal to the separated portion of the device, in an attempt to retrieve the device with a snare, although this was also unsuccessful.Reportedly, a vascular surgeon reviewed images, and the separated portion of the device is believed to be in a side branch.The risks of an open surgical procedure to remove the device are believed to outweigh the benefits; therefore, the patient will continue to be monitored.
 
Event or Problem Description
Additional information was received 05nov2019.As reported, the event occurred at the beginning of a leg angiogram with intervention.The anatomy was calcified.No resistance was reported.A power injector was not used.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary: as reported, during a lower extremity angiogram, the distal radiopaque marker separated from a cxi support catheter.The complaint device was reportedly advanced over another manufacturer's 0.014 inch wire guide.The wire was removed in order to inject contrast.When the user attempted to reinsert the wire into the catheter, it would not go through the distal radiopaque marker and the marker was noted to be separated from the catheter.Attempts were made to use the wire guide and a snare to retrieve the separated portion device, reportedly for over two hours; however, this was unsuccessful.The user gained access in the pedal artery, proximal to the separated portion of the device, in an attempt to retrieve the device with a snare, although this was also unsuccessful.Reportedly, a vascular surgeon reviewed images, and the separated portion of the device is believed to be in a side branch.The risks of an open surgical procedure to remove the device are believed to outweigh the benefits; therefore, the patient will continue to be monitored.Investigation ¿ evaluation: reviews of the complaint history, device history record, documentation, manufacturer¿s instructions, quality control procedures, and a visual inspection and dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed one used cxi was returned (cxi-2.3-14-150-0) for investigation.There was no damage under the strain relief.The catheter length from strain relief measured 150.8cm.All three marker bands were present; however, a section of the tip was separated.No other issues were identified.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions and quality control procedures were conducted, and no gaps were discovered.Available evidence indicates that the device was manufactured to specification.An ifu is provided with the device, which notes "the catheter should not be advanced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction." the ifu also states, "upon removal from package, inspect product to ensure no damage has occurred." based on the information provided and an evaluation of the returned device, investigation has concluded that a definitive root cause could not be established.Possible causes for this event may include patient anatomy or procedural/user issues.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9279226
Report Number1820334-2019-02779
Device Sequence Number418843
Product Code KRA
UDI-Device Identifier00827002183735
UDI-Public(01)00827002183735(17)220823(10)9968361
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2022
Device Model NumberG18373
Device Catalogue NumberCXI-2.3-14-150-0
Device Lot Number9968361
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer11/05/2019
03/11/2020
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/03/2019
03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMMAND WIRE 0.014.
Outcome Attributed to Adverse Event Other;